Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 25, 2007, 6:01 PM EDT for Mifflin County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 6:01 PM EDT (22:01 UTC)
- Expired
- May 25, 2007, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Mifflin County, PA
The radar
The State College radar (KCCX), 52 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 252202 SVRCTP PAC087-252230- /O.NEW.KCTP.SV.W.0024.070525T2201Z-070525T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 PM EDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 630 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEWISTOWN. THIS STORM WAS MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MIFFLIN COUNTY... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4063 7755 4060 7763 4055 7758 4060 7750 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 25, 2:30 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT FRI MAY 25 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL SAG THROUGH PENNSYLVANIA THROUGH MONDAY PROVIDING THE FOCAL POINT FOR SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL RETURN BY THE MIDDLE OF NEXT WEEK WITH GENERALLY DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED PRETTY MUCH IN LINE WITH THE 32 KM WRF. BEGINNING OVER THE NORTHERN MOUNTAINS AND EXPANDING SOUTH AND EAST. EXPECT AT LEAST A 30 PERCENT COVERAGE OF THESE SHOWERS TO CONTINUE INTO THE EARLY EVENING. VERTICAL DEVELOPMENT HAS BEEN ABOUT 30K FEET WITH SOME MODERATE TO HEAVY RAIN. MINIMAL WINDS BOTH AT THE SURFACE AND ALOFT ARE LIMITING THE SEVERE POTENTIAL. MOVEMENT IS A STEADY 20-25 MPH TO THE EAST SO FLOODING POTENTIAL APPEARS LIMITED AS WELL. MAY HAVE TO ISSUE AN SPS OR TWO THIS AFTERNOON TO ACCOUNT FOR ANY SMALL HAIL OR OUTFLOW WIND GUSTS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... STILL A CHANCE OF SHOWERS/STORMS OVERNIGHT AS WEAK BOUNDARY GOES STATIONARY NEARBY. WITH FLAT WESTERLY FLOW ALOFT WE WILL BE VULNERABLE TO LEFT OVER MID WEST CONVECTION ALONG WITH ANY OUTFLOW BOUNDARIES FROM TODAYS CONVECTION PROVIDING THE FOCUS FOR DEVELOPMENT ON SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... UPPER RIDGE WILL HAVE BEEN CUT DOWN ENOUGH TO THE SOUTH BY SATURDAY NIGHT TO PLACE THE FASTER...WESTERLY FLOW AND THE ACTIVE WEATHER TRACK PRETTY MUCH RIGHT OVER US FOR THE REST OF THE WEEKEND. THE BOUNDARY BETWEEN WARM...SUMMERY AIR TO THE SOUTH AND COOLER AIR TO THE NORTH WILL WAGGLE AROUND CLOSE TO THE REGION THROUGH THE NEXT 5-7 DAYS...BUT MAY SINK SLIGHTLY TO THE SOUTH FOR TUESDAY. OTHER THAN THAT ONE GLIMMER OF HOPE FOR A DRY FORECAST DAY /WHICH STILL HAS A 15-20 POP IN IT/...ALMOST EVERY 12-HR PERIOD WILL HOLD A CHC OF PRECIP SOMEWHERE IN THE CWA. MOST SIGNIFICANT TIME FRAME MAY BE SUNDAY...AS WE ARE ALREADY OUTLOOKED BY SPC FOR SLIGHT RISK OF SVR ON DAY 3. THE FRONT WILL BE OVERHEAD OR ON OUR NORTHERN DOORSTEP THEN...AND SVR PARAMETERS WILL BE ON THE INCREASE WITH MODEST CAPES AND BETTER SHEAR VALUES. THE HOLIDAY OF MONDAY ALSO LOOKS ACTIVE...AT LEAST ACROSS OUR SOUTHERN HALF/THIRD WITH PLENTY OF MOISTURE AVAILABLE AND A SHORTWAVE MOVING PAST IN THE FASTER FLOW ALOFT...WHICH WILL ALSO SERVE TO HELP PUSH THAT FRONT A LITTLE FURTHER SOUTH...PERHAPS INTO THE VIRGINIAS. WILL INTRODUCE CHC POPS FOR MONDAY AND MAKE THEM HIGHEST IN THE SOUTH...CLOSER TO THE BEST MOISTURE. WILL KEEP POPS LESS THAN 20 FOR MON NIGHT AND TUES...BUT THE BOUNDARY TRIES TO WAGGLE NORTH AGAIN ON THE WESTERN SIDE OF THE SFC ANTICYCLONE DURING THE MID WEEK. A FRONT IS PROGGED TO MOVE TOWARD US BY NEXT FRIDAY...WHICH COULD BRING MORE ACTIVE WEATHER NEXT THURSDAY MAY 31ST...AND FRI JUNE 1ST. WE/VE SEEN THOSE DAYS BE ACTIVE /UNDERSTATEMENT/ BEFORE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE AREA THIS AFTERNOON. EXPECT THE PULSE TYPE CONVECTION TO CONTINUE THROUGH THE AFTERNOON AND MOVE WEST TO EAST AROUND 20 MPH. WITH ONLY ABOUT A 30 PERCENT COVERAGE AT THIS TIME SO LED OFF THE TAF CYCLE WITH VCSH. AS THE SHOWERS DEVELOP IN THE AFTERNOON HEATING...PLACED TEMPO -SHRA IN ALL SITES EXCEPT KMDT WHERE THE PRECIPITATION WILL TAKE LONGER TO ARRIVE. ENDED PRECIP BY 03Z IN ALL LOCATIONS AND ADDED MVFR VISIBILITIES FOR THE 08Z TOP 12Z TIME FRAME AS PLENTY OF LOW LEVEL MOISTURE WILL CONTINUE. IN THE OUTLOOK...EXPECT MAINLY VFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS /BRIEFLY REDUCING CIGS/VSBYS TO MVFR/ TO REMAIN IN THE FORECAST THROUGH THE HOLIDAY WEEKEND...INCLUDING MONDAY...AS THE FRONT STALLS ACROSS THE OHIO VALLEY SAT BEFORE RETREATING NORTHWARD. A SECOND COLD FRONT WILL PUSH INTO THE REGION FOR SUNDAY AND MONDAY. AFTER THAT...HIGH PRESSURE RETURNS WITH VFR CONDITIONS STARTING MONDAY NIGHT INTO THE MIDWEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...TYBURSKI SHORT TERM...TYBURSKI LONG TERM...DANGELO AVIATION...TYBURSKI
Hazardous weather outlook, May 25, 3:53 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 AM EDT FRI MAY 25 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-260800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 353 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 3:17 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EDT FRI MAY 25 2007 PAZ052-251945- NORTHUMBERLAND- 317 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHUMBERLAND COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF SELINSGROVE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR REBUCK AROUND 335 PM...URBAN AROUND 340 PM AND TREVORTON AROUND 345 PM. FORECASTER: DANGELO
Special weather statement, May 25, 3:36 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT FRI MAY 25 2007 PAZ036-252015- FRANKLIN- 336 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MARION AROUND 345 PM...SCOTLAND AROUND 350 PM...FAYETTEVILLE AROUND 400 PM AND MONT ALTO AROUND 405 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 9 AND 19. THIS WILL ALSO IMPACT FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. HEAVY RAIN WILL FALL FROM THIS STORM CAUSING WATER TO POND ON ROADS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, May 25, 3:46 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 PM EDT FRI MAY 25 2007 PAZ037-252045- TIOGA- 346 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TIOGA COUNTY... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR MORRIS AROUND 355 PM...COVINGTON AROUND 420 PM...BLOSSBURG AROUND 425 PM AND OGDENSBURG AROUND 440 PM. THIS STORM WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...AND ROUTE 15. VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, May 25, 4:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 412 PM EDT FRI MAY 25 2007 PAZ005-006-252115- MCKEAN-POTTER- 412 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCKEAN AND WEST CENTRAL POTTER COUNTIES... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF BRADFORD...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR CROSBY AROUND 420 PM...NORWICH...PORT ALLEGANY AROUND 425 PM...KEATING SUMMIT...ROULETTE AROUND 440 PM AND AUSTIN AROUND 455 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 46. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, May 25, 4:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT FRI MAY 25 2007 PAZ042-252300- SULLIVAN- 459 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN SULLIVAN COUNTY THROUGH 630 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORKSVILLE...OR 17 MILES SOUTHEAST OF CANTON...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR LAPORTE AROUND 530 PM EDT DUSHORE AROUND 540 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, May 25, 5:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 556 PM EDT FRI MAY 25 2007 PAZ028-056-252330- JUNIATA-PERRY- 556 PM EDT FRI MAY 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND CENTRAL PERRY COUNTIES THROUGH 730 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF LEWISTOWN...MOVING SOUTHEAST AT 10 PH. THE THUNDERSTORM WILL BE NEAR PORT ROYAL...MIFFLIN AROUND 615 PM... ICKESBURG AROUND 645 PM...THOMPSONTOWN AROUND 700 PM AND MILLERSTOWN AROUND 715 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22. A 10 TO 20 MINUTE PERIODS OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH ARE LIKELY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.